Paracetamol overdose in suicidal attempt patients

Narongchai, P.; Narongchai, S.

Journal of the Medical Association of Thailand 87(4): 423-426

2004


ISSN/ISBN: 0125-2208
PMID: 15217182
Document Number: 2409
Twenty one suicidal attempt patients of paracetamol overdose were studied at Maharaj Nakorn Chiang Mai Hospital between 2000-2002. Most of them were females (16 or 76%), students (8 or 38%) and employees (7 or 33%). The average age was 22 years old and the majority of cases were single (18 or 86%) and had problems with their partner (9 or 43%). The number of paracetamol tablets (500 mg/tablet) were ingested between 10-90 tablets. Blood levels of paracetamol were 0.12-8.3 gm/L at 72-2 hours which did not correlate significantly with oral doses. These were caused by vomiting after ingestion of large doses and the efficacy of individual absorption or properties of ingredient and mixed vehicles in each tablet. Nausea and vomiting occurred in all cases. However, a few victims suffered from liver intoxication in the present study, but all of them survived and recovered completely.

Document emailed within 1 workday
Secure & encrypted payments

Paracetamol overdose in suicidal attempt patients